Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 224, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2008, 5:57 PM CDT for Dunn County, Eau Claire County, Pepin County, Wisconsin. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 19, 2008, 6:20 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Dunn County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:20 PM CDT | TSTM WND DMG | 1 S Foster, WI | TREE DOWN BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 192257
SVRMPX
WIC033-035-091-200000-
/O.NEW.KMPX.SV.W.0224.080719T2257Z-080720T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 552 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 21 MILES WEST OF BRACKETT...OR ABOUT 10
MILES NORTHEAST OF DURAND...AND MOVING EAST AT 32 MPH.
* SOME LOCATIONS INCLUDE...
BRACKETT...
AUGUSTA...
FAIRCHILD...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING HAS ALSO BEEN
OBSERVED WITH THIS THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4458 9092 4458 9179 4461 9197 4480 9167
4470 9090
TIME...MOT...LOC 2257Z 281DEG 27KT 4469 9173
$$
LS1 follow-up statement
000
WWUS53 KMPX 192320
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT SAT JUL 19 2008
WIC033-035-091-192330-
/O.CAN.KMPX.SV.W.0224.000000T0000Z-080720T0000Z/
DUNN WI-EAU CLAIRE WI-PEPIN WI-
620 PM CDT SAT JUL 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEPIN...SOUTHERN
EAU CLAIRE AND SOUTHEASTERN DUNN COUNTIES IN WEST CENTRAL WISCONSIN
IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED OR MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4458 9092 4458 9179 4461 9197 4480 9167
4470 9090
TIME...MOT...LOC 2320Z 281DEG 27KT 4466 9149
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:35 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 3:35 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT SAT JUL 19 2008 .DISCUSSION... DISCUSSION WILL BE RATHER BRIEF WITH SEVERE WX IN PROGRESS. SURFACE BOUNDARY PULLED A BIT FARTHER NORTH THAN EARLIER EXPECTED AND NOW LIES FROM N OF TWIN CITIES TO ARND RWF. HAVE BEEN SEVERAL TORNADIC STORMS IN EC MN JUST N OF SURFACE BOUNDARY AS WEAK CIRCULATION APPARENT ON VISIBLE SATL IMAGERY MOVED INTO AREA. OTHER STRONG STORMS NOW FIRING INTO SC MN NEAR SURFACE BOUNDARY AND APPREAR TO BE GETTING SOME HELP FROM TAIL END OF SHORTWAVE PASSING INTO W MN. AFTER STORMS WIND DOWN WILL BE SOME POTENTIAL OF FOG IN CNTRL MN LT TNGHT AS WEAK RIDGING MOVES IN. THAT AREA WAS UNDER CLDS AND RAIN THRU MUCH OF DAY. SURFACE FRONT WILL DROP INTO IOWA OVERNIGHT. MAY SEE A FEW SHWRS OR TSTMS AGAIN SUNDAY AFTN/NITE AS UPPER TROF DROPS OUT OF MB/OT. SHUD THEN SEE A FEW DRY DAYS MONDAY THRU WEDNESDAY AS RIDGE AS FLOW BECOME MORE AMPLIFIED AND RIDGING DEVELOPS IN N PLAINS. && .AVIATION.../18Z TAF ISSUANCE/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. ACTIVITY ASSOCIATED WITH VORT MAX OVER CENTRAL MN WILL CONTINUE TO GRADUALLY SHIFT NORTH OF THE TAF SITES THIS AFTERNOON...BUT ANOTHER SHORTWAVE OVER EASTERN SOUTH DAKOTA AND A WARM FRONT ALONG THE MN/IA BORDER WILL PROVIDE THE FOCI FOR ADDITIONAL TS DEVELOPMENT. EXPECT THE TS ACTIVITY /DEVELOPING AT 18Z/ TO BLOSSOM AND EXPAND ACROSS SOUTH CENTRAL AND CENTRAL MN THIS AFTERNOON...AFFECTING KRWF TO KEAU...WHERE RESTRICTIONS SHOULD GENERALLY BE OF THE MVFR CATEGORY. ACTIVITY SHOULD BE MORE SCATTERED IN NATURE AT KAXN/KSTC/KMSP/KRNH...ALTHOUGH BRIEF DEGRADATIONS INTO THE MVFR CATEGORY WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MIDNIGHT FOR THE MOST PART...WITH THE NEXT CONCERN ON FOG DEVELOPMENT OVERNIGHT. CLEARING SKIES...LIGHT WINDS...AND RESIDUAL GROUND MOISTURE MAY LEAD TO FOG FORMATION...ESPECIALLY AT KAXN AND KRWF. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/LS
Hazardous weather outlook, Jul 19, 11:23 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1123 AM CDT SAT JUL 19 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1123 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...MAINLY SOUTH OF A MONTEVIDEO...TO LAKEVILLE...TO EAU CLAIRE WISCONSIN LINE...BETWEEN 2 PM AND 8 PM. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY NIGHT...AND AGAIN NEXT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A MONTEVIDEO TO LAKEVILLE TO EAU CLAIRE WISCONSIN LINE. LS
In the hours before
Local storm report, Jul 19, 4:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 NNW FOREST LAKE 45.32N 93.01W
07/19/2008 CHISAGO MN AMATEUR RADIO
4 TO 5 INCH BRANCHES DOWN AT KETTLE RIVER BLVD IN
COLUMBUS TWP.
&&
MKMLocal storm report, Jul 19, 4:41 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 4 S ROBERTS 44.93N 92.55W
07/19/2008 M0.75 INCH ST. CROIX WI AMATEUR RADIO
&&
MKMLocal storm report, Jul 19, 4:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 SSW HAMMOND 44.93N 92.47W
07/19/2008 M1.00 INCH ST. CROIX WI TRAINED SPOTTER
1/2 MILE WEST OF INTERSECTION OF CO RD N AND T.
&&
MKMLocal storm report, Jul 19, 4:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL BALDWIN 44.96N 92.37W
07/19/2008 M0.75 INCH ST. CROIX WI TRAINED SPOTTER
&&
MKMLocal storm report, Jul 19, 5:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MENOMONIE 44.89N 91.91W
07/19/2008 M0.75 INCH DUNN WI LAW ENFORCEMENT
&&
MKMSpecial weather statement, Jul 19, 5:35 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 535 PM CDT SAT JUL 19 2008 WIZ028-192330- EAU CLAIRE- 535 PM CDT SAT JUL 19 2008 ...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTY UNTIL 630 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ALTOONA TO 10 MILES SOUTH OF ELK MOUND. THESE STORMS WERE MOVING SOUTHEAST AT 33 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ALTOONA. LUDINGTON. FOSTER. AUGUSTA. FAIRCHILD. INTERSTATE 94 IN EAU CLAIRE COUNTY. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. WARNINGS ARE POSSIBLE IN THE NEXT SEVERAL HOURS.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:25 PM CDT | Tornado Warning | MPX | Saint Croix | 35 min |
| Jul 19, 4:37 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 42 min |
| Jul 19, 5:05 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 55 min |
| Jul 19, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 54 min |
| Jul 19, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.